Depression/Mental Health Expert Forum
PAXIL
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

PAXIL

I have been taking Paxil for 6 years - mostly 20mgs. In the past 2 months I have taken 40mgs and felt my depression symptoms get worse. Last week I went into a terrible rage and had a fist fight with someone and ended up wanting to kill myself afterward. I went to the hospital but wouldn't let them admit me because it scared me too much.

Has anyone ever gotten worse when their dose was increased?

Also, for at least 3-4 years I have had uncontrollable fatigue - sleeping until the afternoon and needing to take a lot of naps or waking up in the morning and returning to bed an hour later because I can't keep my eyes open.My doctor's response - "everyone's tired these days". AAAKKKKK!!!  I just keep pushing myself - everyone else tells me I'm lazy.

One more question - has anyone had a lot of difficulty at work - like not being able to perform the way they once did? Lack of organization, can't remember things, feeling like you aren't grasping things the way you should?

Please help - I really need to know if Paxil can be contributing to any of this or am I just lazy and finally losing it?

Related Discussions
Avatar_n_tn
Dear PJT,

Seems like 40 mgs of Paxil is not helping your depression. The side effects can get worse when the dose is increased from 20mg to 40mg. The fatigue and sleep disturbances that you are experiencing can be due to depression or any underlying medical condition or can be a side effect from paxil. But usually the sedation occurring from paxil does get better within few weeks of starting the medication. The difficulty that you are having at work cannot be contributed to paxil use.
I would recommend that you talk to your psychiatrist about your concerns and if your problems continue, a change of antidepressant would be beneficial. Good luck to you.


Sincerely
HFHS-MD
1 Comment
Blank
Avatar_n_tn
i was on paxil for about 6 months for pms (i know, crazy), and i slept just about the entire time.  i never was fully awake, i would push myself to make it through work, come home and immediately go to bed.  then i would sleep all weekend.  it was also TERRIBLY hard for me to stop taking it.  i went through some pretty scary withdrawls....

all of this and i never took more than 10 mgs.
Blank
Avatar_n_tn
Maybe your being tired is related to a sleep disorder.

I have a problem with sleep apnea. it can cause you to be tired all the time. You just can't get enough sleep. I've had the symptoms as you describe.

I have also been on Paxil. And while Paxil helped by depression, sleep apnea can cause you to be tired all the time. You may think you are sleeping during the nite, but not going into REM sleep.

Maybe this is worth checking out.

Eddy
Blank
Avatar_n_tn
I also had fatigue problems with paxil.  I needed to sleep all the time and was told this was a side effect.  What helped me was the addition of welbutrin.  It is not common to mix the two but for about a year I was able to have all the benifits of paxil while the welbutrin helped with the sleepiness and sex!  I was also told that sometimes the increase of paxil (if it is too high a dose) can actualy make your depression worse in some ways.
Blank
Avatar_n_tn
Don't always believe what these doctors on this site are telling you.  SSRI's can cause micro-awakenings, disruption of REM which isn't perecived by the user.  This can cause your sleep cycle to be disrupted and make you exhauted at work.  Paxil can also cause tremendous weight gain, it causes a reduction in basal metabolic rate of probably 20 percent in most people, and an increase in hunger due to downregulation of serotonin receptors that send impulses to the LH and VMH. This generally shifts weight set point higher and makes it virtually impossible to stop gaining weight.  Don't let these 'experts' lie to you, if you have problems, change medications.
Blank
Avatar_n_tn
I have been on 20 mgs of Paxil now for two months and my depression has almost disappeared.  I am no longer an irritable, stressed out, weepy *****.  For almost three years, I thought that I was a terrible mother because I thought I couldn't stop yelling (shrieking more like) at my two very young children (one who is 4 1/2 and the other is 3 1/2).  I couldn't bring myself to tell anyone how I was feeling because of the stigma attached to Depression -- and also because I didn't want to admit it to myself.  Finally, I looked into my babies' eyes and I thought that I have to do something, if not for me then for them.  I went to see my doctor and he prescribed 20mg of Paxil.  I'm to take it for the next 3-6 months and let me tell you, this saved my life and my sanity ( not to mention my children's happiness).  Besides all this, I have lost 10 pounds in about 3 weeks of being on this thing, so I don't get all this weight gain stuff everyone is going on about.
Blank
Avatar_n_tn
I have been on Paxil for 9 months (20 mgs) and I have been sleeping a lot ever since. I am amazed at the way I can sleep 10-12 hours a night and still need to take a 2 hour nap during the day. I feel like a damn cat! I don't know if it is stress, a side-affect of the Paxil, depression or what, but I know it doesn't do anything for my self-esteem.
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank